MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BLT ASSY, ANGLED,DIRECTOR ACL; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. BLT ASSY, ANGLED,DIRECTOR ACL; ACCESSORIES,ARTHROSCOPIC
Model Number 7205524
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/28/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during a cruciate ligament reconstruction surgery, the kirschner wire broke in the angle director and couldn¿t be pulled out.No patient injury was reported.
 
Additional Manufacturer Narrative
One director drill guide angled bullet was returned for evaluation.Visual assessment confirmed a portion of a passing pin remains within the bullets cannulation.The broken passing pin is lodged where the cannulation transitions down in size and cannot be removed.As reported the passing pin used in conjunction with the bullet was not a smith+nephew device.The director drill guide angled bullet is designed to be used with compatible smith+nephew guidewires or passing pins.User error may have contributed to this event.

Brand Name
BLT ASSY, ANGLED,DIRECTOR ACL
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7547267
Report Number1219602-2018-00657
Device Sequence Number13496894
Product Code NBH
UDI-Device Identifier03596010373267
UDI-Public(01)03596010373267(10)50595950
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7205524
Device Catalogue Number7205524
Device Lot Number50595950
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2018
Initial Date Received by Manufacturer 05/02/2018
Supplement Date Received by Manufacturer05/29/2018
Initial Report FDA Received Date05/27/2018
Supplement Report FDA Received Date05/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR
Patient Weight83